Alert archive / Louisiana / River Flood Warnings in 2009
River Flood Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Dec 18, 2009, 6:56 AM CST for Saint Tammany Parish, Louisiana. It took effect at Dec 18, 2009, 11:24 AM CST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 6:56 AM CST (12:56 UTC)
- In effect from
- Dec 18, 2009, 11:24 AM CST
- Expired
- Dec 20, 2009, 6:00 AM CST
- In force
- 43 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 7.45 ft at Dec 18, 2009, 10:00 PM CST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLIX 181256 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 656 AM CST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-190656- /O.NEW.KLIX.FL.W.0112.091218T1526Z-091219T1438Z/ /CGSL1.1.ER.091218T1526Z.091219T0000Z.091219T0838Z.NO/ 656 AM CST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A... * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM FRIDAY THE STAGE WAS 42.5 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 45.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 47.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 45.0 FEET...WATER WILL ENCROACH RESIDENTIAL PROPERTY IN THE VICINITY OF THE GAGE. RESIDENCES ON THE EAST BANK NEAR THE RIVER WILL BE THREATENED. EATER WILL COVER ENTRANCE DRIVEWAYS TO PROPERTY ON THE EAST BANK. $$ LAC103-190655- /O.NEW.KLIX.FL.W.0113.091218T1724Z-091220T0742Z/ /CVEL1.1.ER.091218T1724Z.091219T0600Z.091220T0142Z.NO/ 656 AM CST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A... * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * FROM THIS MORNING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM FRIDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATER THIS MORNING AND CONTINUE TO RISE TO NEAR 8.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 9.0 FEET...BOGUE FALAYA RIVER PARK WILL BE INUNDATED. SOME CLASSROOMS AT CHRIST EPISCOPAL SCHOOL GROUNDS WILL FLOOD. $$ 98/SO
4 follow-up statements
000 WGUS84 KLIX 181809 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1209 PM CST FRI DEC 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-190655- /O.EXT.KLIX.FL.W.0113.000000T0000Z-091219T0655Z/ /CVEL1.1.ER.091218T1535Z.091218T1615Z.091219T0055Z.NO/ 1209 PM CST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM FRIDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY $$ 98/SO
000 WGUS84 KLIX 190249 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 849 PM CST FRI DEC 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-192049- /O.EXT.KLIX.FL.W.0111.091219T0237Z-000000T0000Z/ /FLSL1.1.ER.091218T2321Z.091219T1200Z.000000T0000Z.NO/ 849 PM CST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER NEAR FOLSOM. * FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 PM FRIDAY THE STAGE WAS 16.0 FEET. * THE FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 16.8 FEET BY TOMORROW MORNING THEN BEGIN FALLING. * IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER. EVACUATION OF THOSE AREAS IS RECOMMENDED. $$ LAC103-192048- /O.CON.KLIX.FL.W.0109.000000T0000Z-091222T1200Z/ /CUSL1.1.ER.091218T0604Z.091219T1500Z.091222T0600Z.NO/ 849 PM CST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM FRIDAY THE STAGE WAS 22.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 22.5 FEET BY TOMORROW MORNING THEN BEGIN FALLING. * IMPACT...AT 22.0 FEET...TCHEFUNCTE CAMP GROUNDS WILL BE UNDER A FEW INCHES OF WATER. THE GOODBEE COMMUNITY IS THREATENED WITH FLOODING. WATER WILL INVADE CAMP TCHEFUNCTES PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND. $$ LAC103-192048- /O.EXT.KLIX.FL.W.0113.000000T0000Z-091220T0141Z/ /CVEL1.1.ER.091218T1535Z.091219T0700Z.091219T1941Z.NO/ 849 PM CST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM FRIDAY THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 7.8 FEET BY LATE TONIGHT THEN BEGIN FALLING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD. $$
000 WGUS84 KLIX 191001 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 401 AM CST SAT DEC 19 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH A FLOOD WARNING CONTINUES IN EFFECT FOR THE TCHEFUNCTE RIVER NEAR FOLSOM...US HIGHWAY 190 NEAR COVINGTON ...A FLOOD WARNING IS IN EFFECT FOR THE BOGUE FALAYA RIVER NEAR BOSTON ST IN COVINGTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-200401- /O.CON.KLIX.FL.W.0111.000000T0000Z-000000T0000Z/ /FLSL1.1.ER.091218T2321Z.091219T0730Z.000000T0000Z.NO/ 401 AM CST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER NEAR FOLSOM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM SATURDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER. EVACUATION OF THOSE AREAS IS RECOMMENDED $$ LAC103-200400- /O.CON.KLIX.FL.W.0109.000000T0000Z-091222T1200Z/ /CUSL1.1.ER.091218T0604Z.091220T0000Z.091222T0600Z.NO/ 401 AM CST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM SATURDAY THE STAGE WAS 22.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 22.0 FEET...TCHEFUNCTE CAMP GROUNDS WILL BE UNDER A FEW INCHES OF WATER. THE GOODBEE COMMUMUNITY IS THREATENED WITH FLOODING. WATER WILL INVADE CAMP TCHEFUNCTES PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND $$ LAC103-200400- /O.EXT.KLIX.FL.W.0113.000000T0000Z-091220T0645Z/ /CVEL1.1.ER.091218T1535Z.091219T0615Z.091220T0045Z.NO/ 401 AM CST SAT DEC 19 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 AM SATURDAY THE STAGE WAS 7.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD. $$ 24/RR
000 WGUS84 KLIX 191359 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 759 AM CST SAT DEC 19 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-200759- /O.EXT.KLIX.FL.W.0113.000000T0000Z-091220T1200Z/ /CVEL1.1.ER.091218T1535Z.091219T0615Z.091220T0600Z.NO/ 759 AM CST SAT DEC 19 2009 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SATURDAY THE STAGE WAS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL AND FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:13 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 18, 5:13 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 AM CST FRI DEC 18 2009
...RAIN MOVING OUT OF THE AREA...
.SHORT TERM...SFC LOW DEEPENED THROUGH THE NIGHT AND BY 8Z WAS
LOCATED JUST OFF THE MOUTH OF THE MS. DRIER AIR WORKED IN FROM THE
SW AND THIS REALLY CUT BACK ON THE PRECIP OVER EXTREME SERN LA
OVERNIGHT BUT QUITE A BIT OF RAIN FALL DURING THE EARLY EVN HRS WITH
WIDESPREAD 1.5 TO 2.5 TOTALS ACROSS THE AREA. THE HEAVIEST RAIN
ACTUALLY OCCURRED ACROSS THE NWRN PORTIONS OF CWA WHERE RADAR
ESTIMATED 3-4 OF RAIN. AS FOR THE FLASH FLOOD WATCH I WILL JUST
HOLD ONTO IT UNTIL 6AM WHEN IT WILL EXPIRE.
UPDATE...HAVE ISSUED A WIND ADVISORY FOR EXTREME SE LA AND THE MS
COAST. DUE TO THE LOCATIONS OF THE DEEPENING SFC LOW WINDS OVER
THE INLAND AREAS HAVE PICKED UP NICELY AND WINDS GUSTS OF 25-35
MPH LOOK POSSIBLE ESPECIALLY OVER THE ELEVATED HIGHWAYS. WINDS
WILL REMAIN HIGH THROUGH RUSH HOUR BUT BY 15Z SHOULD START TO
SLACK OFF SOME AS THE SFC LOW PUSHES FURTHER EAST.
TODAY...THINGS SHOULD QUICKLY DRY OUT AS RAIN PUSHES OFF TO THE
EAST. OUR SFC LOW AND DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
NRN GULF AND WITH THAT THE RAIN. CLOUDS WILL ALSO START TO CLEAR
OUT. IN FACT BY THIS AFTN WE SHOULD BE MOSTLY SUNNY TO PARTLY
CLOUDY. THE LL THERMAL TROUGH WILL BE EAST OF THE CWA BY MIDDAY AND
THIS SHOULD KEEP MOST OF THE LOW CLOUDS OUT OF THE AREA AND WITH THE
SUBTROPICAL JET WELL INTO THE GULF WE SHOULDNT HAVE ANY HIGH CLOUDS
TO DEAL WITH AS WELL. COMBINE THAT ALONG WITH THE COLDER AIR STILL
OFF TO OUR NORTH HIGHS SHOULD BE A GOOD 5-10 DEGREES WARMER ACROSS
MOST OF THE AREA.
THIS WEEKEND WE FINALLY LOOK TO REMAIN DRY. A DISTURBANCE WILL DROP
THROUGH THE MID MS VALLEY FRI NIGHT AND PUT THE REGION IN NW FLOW
THROUGH THE WEEKEND. THIS WILL DRIVE A DRY COLD FRONT THROUGH THE
REGION SAT MORNING. LL TEMPS WILL DROP A GOOD 3-5 DEGREES FROM FRI
AFTN THROUGH MIDDAY SAT AND REMAIN MOSTLY STEADY THROUGH SUN. WE
WILL ALSO SEE SCT TO BKN COLD WXR CU SAT AND THIS WILL LEAD TO
COOLER TEMPS ONCE AGAIN. WITH H925 TEMPS RANGING FROM 0-2C THE
POSSIBILITY OF SOME CLOUDS LOOK FOR HIGHS AROUND 50-55 FOR THE AREA
ON SAT. IN ADDITION TO COOLER TEMPS WE WILL BE BREEZY WITH NW WINDS
GUSTING UP TO 20-25 MPH AT TIMES SO THIS COULD MAKE FOR SOMEWHAT OF A
BLUSTERY DAY. AS FOR SUN MORNING LOWS WILL BE COOLER WITH TEMPS
FLIRTING WITH LOWER 30S ACROSS THE NRN 3RD/HALF OF THE CWA. AS FOR
HIGHS EVEN THOUGH LL TEMPS WONT REALLY BEGIN TO MODERATE QUITE YET
WE SHOULD BE MOSTLY SUNNY AND WITH LIGHTER WINDS LOOKS FOR HIGHS SUN
TO BE A FEW DEGREES WARMER ACROSS THE NWRN HALF OF THE CWA. /CAB/
.LONG TERM...THE MEDIUM RANGE MDLS HAVE COME INTO A LITTLE BETTER
AGREEMENT. THE ECMWF AND GFS BOTH AGREE WITH THE MID LVL BECOMING
MORE ZONAL WITH OUR NEXT SYSTEM AFFECTING THE REGION AROUND MID TO
LATE NEXT WEEK. THERE ARE STILL SOME ISSUES IN STRENGTH AND TRACK
BUT IT LOOKS LIKE WE COULD SEE ANOTHER DECENT SHOT OF RAIN WED AND
WED NIGHT. ONCE AGAIN THE GFES AGREES A LITTLE MORE WITH THE GFS SO
I WILL STICK CLOSELY TO THE GFS AND MEX. ALSO WITH THE ECMWF COMING
MORE INTO LINE CONFIDENCE IS STARTING TO GROW IN THE EXTENDED FCST.
MON AND TUE...WE WILL START TO TRANSITION. THE MID LVLS WILL BECOME
MORE ZONAL AND AS THE SFC HIGHS STARTS TO PUSH EAST WE SHOULD SEE
TEMPS QUICKLY MODERATE. MON MORNING WILL STILL BE A PRETTY COOL ONE.
SKIES WILL BE CLEAR AND WITH THE SFC HIGH STILL RIGHT OVER THE
REGION CONDITIONS WILL BE RIPE FOR RAD COOLING. DEWPOINTS ARE
EXPECTED TO DROP INTO THE MID 20S ACROSS THE NORTH AND THE MID TO
UPPER 30S ALONG THE MS COAST BUT THANKS TO ALL OF THE RAIN THE
GROUND WILL STILL BE QUITE SATURATED SO THIS COULD BE THE ONE THORN
IN THE SIDE OF RAD COOLING POTENTIAL. THAT SAID IT STILL LOOKS LIKE
WE COULD SEE LOCATIONS ACROSS THE NORTHEAST DROPPING INTO THE UPPER
20S WHILE THE SOUTHSHORE AND COASTAL PARISHES WILL REMAIN ABV
FREEZING IN THE MID TO UPPER 30S. TEMPS WILL MODERATE THROUGH THE
DAY MON AND TUE. MOISTURE WILL ALSO START TO SLOWLY INCREASE AND BY
TUE NIGHT WITH CYCLOGENESIS OCCURRING ACROSS THE FRONT RANGE AND THE
SFC HIGH CENTERED OVER THE MID ATLANTIC STATES WE MAY ACTUALLY START
TO SEE SOME WEAK ISENTROPIC LIFT/WAA. THAT SAID THIS IS GOING TO SET
THE STAGE FOR WED AND MORE SO WED NIGHT AND INTO CHRISTMAS EVE.
THIS IS STILL A GOOD 5-6 DAYS OUT BUT THERE ARE INDICATIONS THAT WE
COULD SEE ANOTHER MODERATE TO HEAVY RAIN EVENT BUT WORSE WE COULD
SEE A PRETTY GOOD SVR WEATHER EPISODE. WITHOUT GETTING INTO TOO MUCH
OF THE DETAILS WE LOOK LIKE WE COULD HAVE NUMEROUS FEATURES COMING
TOGETHER. FOR THE FIRST TIME THIS SEASON WE MAY ACTUALLY HAVE SOME
INSTABILITY TO WORK WITH. THIS WILL COMBINE WITH A STRONG KINEMATIC
FIELD AND FAVORABLE SYNOPTIC PATTERN ALONG WITH STRONG FORCING. ALL
OF THIS POINTS TO ONE OF THOSE COOL SEASON SVR EVENTS. IN ADDITION
WE COULD SEE ANOTHER BATCH OF MODERATE TO HEAVY RAIN BUT HOPEFULLY
WITH 4-5 DAYS OF DRY WEATHER UNLESS THINGS CHANGE WE SHOULD NOT HAVE
TO DEAL WITH WIDESPREAD FLASH FLOODING. THE COLD FRONT SHOULD MOVE
THROUGH BY THU MORNING/MIDDAY AND WE SHOULD DRY OUT AGAIN BEHIND THE
FRONT. AS STRONG AS THE SYSTEM IS ADVERTISED BY THE GFS IT WOULDNT
SURPRISE ME TO SEE SOME VERY LIGHT WINTER PRECIP ON THE BACK END
CHRISTMAS EVE ESPECIALLY NORTH OF OUR CWA. AS FOR CHRISTMAS THE GUI
IS HOLDING ONTO SLIGHT CHANCE POPS AND I GENERALLY DONT DEVIATE BUT
LOOKING AT THIS PATTER WE SHOULD BE DRY. AS FOR TEMPS IT LOOKS LIKE
IT COULD FEEL LIKE CHRISTMAS WITH RATHER CHILLY CONDITIONS ACROSS
THE REGION /CAB/
&&
.AVIATION...
-RA TO MODERATE RA WILL END THIS MORNING FOR ALL SITES. SHOULD SEE
LOW CEILINGS AS WELL AS MOST OF THE CLOUD MASS MOVE OUT WITH A SHARP
CLEARING LINE MOVING THROUGH BY NOON AT BTR 1P AT MCB AND MSY AND
FINALLY BY 2 OR 3P FOR GPT. WINDS WILL BE THE ONLY PROBLEM AS IT
WILL BE A LITTLE GUSTY WITH THE LOW MOVING AWAY.
&&
.MARINE...
SFC LOW JUST MOVING OFF THE MISS DELTA. WITH THE LOW A LITTLE CLOSER
THAN FCASTED...WINDS HAVE MANAGED TO CREEP INTO THE UPPER ADVISORY
AREA WITH GUSTS WELL INTO GALE FORCE. WILL BE WATCHING SHORT TERM
TRENDS TO SEE IF GUSTS ARE FREQUENT ENOUGH TO BRING ABOUT GALE
WARNINGS. IF GALES ARE ISSUED...IT WILL BE SHORT LIVED AND BY NOON
SHOULD BE WELL WITHIN ADVISORY RANGE. CLOUDS AND RAIN MOVE AWAY THIS
MORNING AND CONDITIONS WILL GRADUALLY IMPROVE.
UPDATE...GALE WARNING HAS BEEN ISSUED FOR ALL OF THE COASTAL
WATERS AND TIDAL LAKES TILL 15Z THEN DROPPING TO A SCY FOR THE
WATER WEST OF THE MOUTH OF THE MS. THE COASTAL WATERS EAST OF THE
MOUTH OF THE MS WILL FOLLOW SUIT AT 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 37 50 32 / 10 0 0 0
BTR 58 39 52 34 / 0 10 0 0
MSY 58 42 54 38 / 0 10 10 0
GPT 60 39 53 34 / 20 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
UPPER TERREBONNE.
WIND ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: AND LOWER ST. BERNARD.
GM...GALE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
GALE WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
WIND ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...GALE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
GALE WARNING UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
&&
SHORT/LONG TERM: CAB
AVIATION/MARINE: TEHazardous weather outlook, Dec 18, 4:56 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 456 AM CST FRI DEC 18 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-191100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 456 AM CST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIND... DEEP SURFACE LOW MOVING ACROSS THE NORTH-CENTRAL GULF WILL CONTINUE TO LEAD TO WINDY CONDITIONS ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR AREAS MAINLY ALONG AND SOUTHEAST OF A LINE FROM NEW ORLEANS TO BUSH TO WADE...MISSISSIPPI. THE BIGGEST CONCERN WILL BE ALONG ELEVATED HIGHWAYS DURING RUSH HOUR THIS MORNING. WINDS WILL BEGIN TO SLACK OFF BE LATE THIS MORNING. MARINE HAZARDS... THE SAME SURFACE LOW WILL CONTINUE TO LEAD TO STRONG WINDS OVER ALL OF THE MARINE ZONES. WIND GUSTS OF 35 TO 40 KNOTS HAVE BEEN OCCURRING AND WITH THAT A GALE WARNING IS NOW OUT FOR ALL OF THE COASTAL WATERS WHICH INCLUDES THE TIDAL LAKES THROUGH 9AM. BY THAT TIME THE TIDAL LAKES AND COASTAL WATERS WEST OF THE MOUTH OF THE MISSISSIPPI WILL DROP TO A SMALL CRAFT ADVISORY WHILE THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI WILL FOLLOW SUIT AFTER NOON. WINDS AND SEAS WILL REMAIN HAZARDOUS THROUGH TONIGHT AND COULD PERSIST OVER THE COASTAL WATERS THROUGH MUCH OF TOMORROW. RIVER FLOODING... MANY RIVERS ACROSS THE OUTLOOK AREA ARE NEAR OR ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING... MANY AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. SOME LOCATIONS ARE FORECAST TO RISE TO MODERATE OR MAJOR FLOOD LEVELS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR MORE DETAILS. CONVECTIVE... EVEN THOUGH THIS IS 5 TO 6 DAYS OUR THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS AND ANOTHER BOUT OF MODERATE TO HEAVY RAIN IN THE MIDDLE OF THE WEEK NEXT WEEK. A STRONG SYSTEM WILL MOVE THROUGH THE LOWER AND MID MISSISSIPPI VALLEY. MOISTURE AND INSTABILITY WILL BE ON THE RISE AND DEPENDING ON STRENGTH AND TRACK OF THIS SYSTEM WE COULD SEE SEVERE WEATHER AND MORE HEAVY RAIN. PLEASE MONITOR LATER FORECASTS AS THIS COULD AFFECT YOUR CHRISTMAS TRAVEL PLANS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY WEDNESDAY AND/OR THURSDAY...DECEMBER 23RD AND 24TH. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:27 AM CST | Wind Advisory | LIX | Saint Bernard | 5 hr |
| Dec 18, 4:41 AM CST | Gale Warning | LIX | 7 hr | |
| Dec 18, 5:16 AM CST | River Flood Warning | LIX | East Baton Rouge | 6 hr |
| Dec 18, 5:16 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 51 hr |
| Dec 18, 5:16 AM CST | River Flood Warning | LIX | East Baton Rouge | 4 days |
| Dec 18, 5:26 AM CST | River Flood Warning | LIX | Saint Helena | 6 hr |
| Dec 18, 5:26 AM CST | River Flood Warning | LIX | Livingston | 3 days |
| Dec 18, 5:26 AM CST | River Flood Warning | LIX | Saint Helena | 15 hr |
| Dec 18, 5:34 AM CST | River Flood Warning | LIX | Tangipahoa | 6 hr |
| Dec 18, 5:40 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Dec 18, 6:47 AM CST | River Flood Warning | LIX | Saint Tammany | 49 hr |
| Dec 18, 6:56 AM CST | River Flood Warning | LIX | Saint Tammany | 14 hr |
Nearby
River Flood Warnings in Louisiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.